MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Catalog Number 170-03-40018
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with any additional relevant information.
 
Event or Problem Description
A (b)(6) year old male patient presented with lesions in the proximal and distal right coronary artery (rca).An attempt was made to cross the proximal lesion with a 4.0x18mm cobra pzf stent delivery system, but it was unable to cross due to vessel calcification.During withdrawal of the stent system through the touhy valve, the stent came off of the balloon.The dislodged stent was retrieved from inside of the touhy.The patient was successfully treated with a new 4.0x18mm cobra.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Visual and dimensional testing was performed on the returned device.While the stent was received in a non-dislodged state, the returned device appears to have had its stent dislodged with the stent likely manually pushed back onto the balloon, as the sent was loose and not firmly crimped between the balloon markers (the user also indicated the stent was dislodged and was retrieved from the touhy valve).Damaged stent struts and kinked distal shaft confirm the reported crossing difficulty and retrieval from touhy valve.Crimp/pillow marks were visible on the balloon, indicating that the stent was firmly crimped on the balloon between the markers prior to dislodgement.Balloon fold creases were visualized, indicating that the balloon was not likely completely expanded, but the balloon is not tightly folded and the stent appears to have been slightly expanded, indicating that a slight inflation attempt by the user may have occurred, which may have affected stent retention.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications, including for stent retention.While a definitive conclusive cause is not able to be assigned to the reported complaint, evidence suggests that vessel calcification, inadvertent slight balloon/stent expansion, and stent system interaction with the tuohy hemostatic valve may contributed to the reported advancement difficulty and stent dislodgement.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.
 
Event or Problem Description
(b)(6) male patient presented with very calcified lesions in the proximal and distal right coronary artery (rca).An attempt was made to cross the proximal lesion with a 4.0x18mm cobra pzf stent delivery system, but it was unable to cross due to lesion calcification.During withdrawal of the stent system through the touhy valve, the stent came off of the balloon.The dislodged stent was retrieved from inside of the touhy.The patient was successfully treated with a new 4.0x18mm cobra.There were no adverse patient effects.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
MDR Report Key7289082
Report Number3009306400-2018-00008
Device Sequence Number1892963
Product Code MAF
UDI-Device Identifier00879397000920
UDI-Public(01)00879397000920(17)200831(10)1708094001
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2020
Device Catalogue Number170-03-40018
Device Lot Number1708094001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR